Does anyone else have somewhat low blood sugars when taking tylenol? I cant even get to 100 and its time for my bedtime insulin. I don't want to go to bed with insulin on board and a sugar less than 100- I guess I'll just take less and have a snack. I feel fine- the tylenol was just for a backache- I'm not sick. This has happened before, but I've never stayed this low before and I'm nervous about going to bed. Just wondering if this is common- didnt find much about it on google- at least not any "reputable" sources. Thanks!
I did some research also since I had never heard of this problem. I like you found no official sites with the answer but I did find a post on dlife which said that Tylenol is the preferred pain relievier since it does not affect bs. It is preferred over nsaid type pain relivers because it doesn't lower bs like they do.
I see that I'm 22 hours after the fact with my reply and I'm wondering if you had any problems with lows overnight. Myself I feel OK going to bed if I'm over 75 as I have never experienced problems but that's just me and I'm sure you know what is a safe level for you to go to sleep with. Were I in you situtation and worried I would have probally set an alarm so I could test in the night.
My bg goes down on Tramadol....but I truly don't know if it's the medication or the migraines that make my bg dip.
That's interesting! I had also had a migraine the last time it happened ( a mild one pain wise but horrible flashing/strobe-like lights in the right eye). I'll have to keep track and see if there is a pattern there- hadn't thought about it.
This can happen with meds, some make it go up, some down. Anything that thins the blood can make blood sugars go down a bit. Asperin, tylonal, blood thinning meds, etc. Be safe, have a snack, and take a lower dose. Next time you see your doc, ask him what you should be doing if you are lower than expected.
My endo told me to always have about 20 carbs (complex carbs like whole grains) and some protien and/or fat. Nut butter on whole grain crackers is a good way to deal with it. I have to do this every night as I tend to have lows at night, even on Lantus with split doses.
High stress can cause lows for me. Maybe the migraine was enough stress to trigger a low.
Its known that asperin can lower blood sugar a tiny bit, and I recently found that anything that thins the blood will do the same.
My metre and I are best friends :)